MAUDE Adverse Event Report: ARTHREX, INC. SWIVELOCK, SP PEEK 4.75MM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. SWIVELOCK, SP PEEK 4.75MM; NON-DEGRADABLE FIXATN FASTENER
Model Number SWIVELOCK, SP PEEK 4.75MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged and 4 sealed, ar-2324psp, serial/batch number (b)(6), were received for investigation.Visual inspection of the opened, damaged device, noted that the anchor was damaged at the distal end, the eyelet is still attached to the inserter.The o-ring and sutures were also returned.Functional testing was not performed due to the damage of the device.The most likely cause for the reported failure is attributed to misuse due to prying/leveraging the device during use.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 10/17/2024, it was reported by a sales representative via email that an ar-2324psp self punching peek swivelock anchor broke during insertion.The surgeon placed the anchor on the bone and went to lightly mallet in the anchor when it immediately snapped the tip in half.Everything was removed from the patient.This was discovered during a shoulder arthroscopy procedure on (b)(6)2024.Additional information received on 10/24/2024: the case was delayed in retrieving the broken tip; additional anesthesia was not needed.

Brand Name
SWIVELOCK, SP PEEK 4.75MM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20579117
Report Number1220246-2024-08360
Device Sequence Number8226878
Product Code MAI
UDI-Device Identifier00888867384576
UDI-Public(01)00888867384576(11)240529(17)290430(10)15255179
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K222263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSWIVELOCK, SP PEEK 4.75MM
Device Catalogue NumberAR-2324PSP
Device Lot Number15255179
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown